| Model Number |
PREVUE C (+9.50 D) |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
02/16/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
Damaged haptic after implantation.Lens was inserted into the patient's eye then needed to be taken out because the haptic broke and was stuck in the plunger.Increased incision size; no sutures were needed; product replaced with another lens immediately during surgery; no sutures were needed; patient health not impacted.
Additional Manufacturer Narrative
This initial emdr is being submitted to fda as a reportable event that occurred in the usa.Note: delayed emdr submission was due to fda esg webtrader account system software issues, per fda esg help desk ticket # (b)(4).Hoya due diligence is documented under internal (b)(4).Haptic damage is indicated as a potential malfunction related to the iol, as covered under the warnings section of the product's instructions for use (ifu).Regarding section h6 - manufacturer's codes for: type of investigation, findings, and conclusion are pending completion of product investigation.Once the product investigation is completed, a follow-up report will be submitted to fda which will include the manufacturer's codes for type of investigation, findings, and conclusion.
Additional Manufacturer Narrative
This follow-up #1 emdr is being submitted to fda for a reportable event that occurred inside of the usa.The report includes corrected information and additional information not available/included in the initial report.The product was not returned to the manufacturer.The investigation was conducted, with the methods and results as noted below.No abnormalities were found in production and inspection records of the product.(serial no.: (b)(6) ; model: prevue c).We also confirmed there were not any abnormalities on the loop pull strength test record of the material lot.(sotb-115-03) the exact root cause of the event was not determined.However, based on available information, we believe this event was not caused by our product quality.A review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required as part of the product evaluation.
Event or Problem Description
Damaged haptic after implantation lens was inserted into the patient's eye then needed to be taken out because the haptic broke and was stuck in the plunger.Increased incision size; no sutures were needed; product replaced with another lens immediately during surgery; no sutures were needed; patient health not impacted.